J. Phys. France
Volume 47, Number 4, avril 1986
Page(s) 559 - 568
J. Phys. France 47, 559-568 (1986)
DOI: 10.1051/jphys:01986004704055900

Multiplicative renormalization of continuous polymer theories, in good and θ solvents, up to critical dimensions

M. Benhamou et G. Mahoux

Service de Physique Théorique, CEA-Saclay, 91191 Gif sur-Yvette, France

It is shown that standard continuous theories of polymers, in good and in θ solvents, renormalize according to des Cloizeaux' scheme (multiplicative renormalization). Use is made of the equivalence of these theories, through Laplace-de Gennes transforms, with φ4 and φ 6 self-interacting n component scalar field theories, in the limit of zero components. It is argued that the minimal dimensional renormalization procedure of 't Hooft and Veltman is particularly well adapted to the problem, since it commutes with Laplace-de Gennes transforms.

On montre que les théories standard de polymères continus, en bons solvants et en solvants θ, se renormalisent selon le schéma de des Cloizeaux (renormalisation multiplicative). On utilise pour cela l'équivalence de ces théories avec les théories du champ scalaire φ à n composantes, en interactions φ4 ou φ6 avec lui-même, dans la limite où n s'annule, équivalence réalisée par la transformation de Laplace-de Gennes. On montre que la renormalisation dimensionnelle minimale de 't Hooft et Veltman est particulièrement bien adaptée au problème, car elle commute avec la transformation de Laplace-de Gennes.

1110C - Axiomatic approach.
1110G - Renormalization.
1110L - Nonlinear or nonlocal theories and models.
6125H - Macromolecular and polymer solutions; polymer melts; swelling.

Key words
axiomatic field theory -- nonlinear field theory -- polymer solutions -- renormalisation